Alert archive / Missouri / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 45, NWS Springfield, MO

April 15, 2013Camden County, Morgan County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Apr 15, 2013, 10:22 PM CDT for Camden County, Morgan County, Missouri. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 15, 2013, 10:22 PM CDT (03:22 UTC)
Expired
Apr 15, 2013, 11:15 PM CDT
In force
53 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Camden County, MO, Morgan County, MO

The radar

The Springfield radar (KSGF), 124 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 10:13 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2013-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1174 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2013-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 329 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1174 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1025 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
329 m²/s²
0-3 km storm-relative helicity
640 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

435 
WUUS53 KSGF 160322
SVRSGF
MOC029-141-160415-
/O.NEW.KSGF.SV.W.0045.130416T0322Z-130416T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1022 PM CDT MON APR 15 2013

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CAMDEN COUNTY IN CENTRAL MISSOURI...
  SOUTHEASTERN MORGAN COUNTY IN CENTRAL MISSOURI...

* UNTIL 1115 PM CDT

* AT 1018 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 2 MILES         
  SOUTHWEST OF CLIMAX SPRINGS...AND MOVING NORTHEAST AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  BARNETT...BARNUMTON...CLIMAX SPRINGS...GRAVOIS MILLS...HURRICANE
  DECK...LAKE OZARK...LAURIE...PURVIS...ROCKY MOUNT...SUNRISE BEACH
  AND VILLAGE OF FOUR SEASONS.

THIS WARNING ALSO INCLUDES LAKE OF THE OZARKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3845 9265 3843 9262 3835 9264 3834 9269
      3822 9270 3821 9264 3817 9264 3816 9260
      3804 9290 3801 9303 3801 9307 3817 9306
TIME...MOT...LOC 0322Z 235DEG 33KT 3808 9305

HAIL...1.00IN
WIND...<50MPH

$$

CRAMER
2 follow-up statements
338 
WWUS53 KSGF 160335
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1035 PM CDT MON APR 15 2013

MOC029-141-160415-
/O.CON.KSGF.SV.W.0045.000000T0000Z-130416T0415Z/
CAMDEN MO-MORGAN MO-
1035 PM CDT MON APR 15 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MORGAN AND NORTH CENTRAL CAMDEN COUNTIES UNTIL 1115 PM CDT...

AT 1033 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF LAURIE...AND MOVING NORTHEAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
BARNUMTON...HURRICANE DECK...LAKE OZARK...LAURIE...PURVIS...ROCKY
MOUNT...SUNRISE BEACH AND VILLAGE OF FOUR SEASONS.

THIS WARNING ALSO INCLUDES LAKE OF THE OZARKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3834 9269 3823 9270 3822 9269 3821 9264
      3817 9264 3816 9260 3809 9290 3809 9298
      3811 9304 3813 9304 3814 9303 3822 9291
TIME...MOT...LOC 0335Z 235DEG 28KT 3812 9297

HAIL...1.00IN
WIND...<50MPH

$$

CRAMER
986 
WWUS53 KSGF 160342
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1042 PM CDT MON APR 15 2013

MOC029-141-160352-
/O.CAN.KSGF.SV.W.0045.000000T0000Z-130416T0415Z/
CAMDEN MO-MORGAN MO-
1042 PM CDT MON APR 15 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORGAN AND NORTH
CENTRAL CAMDEN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3834 9269 3823 9270 3822 9269 3821 9264
      3817 9264 3816 9260 3809 9290 3809 9298
      3811 9304 3813 9304 3814 9303 3822 9291
TIME...MOT...LOC 0342Z 235DEG 28KT 3815 9291

$$

CRAMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 6:57 PM CDT, 3 hours 25 minutes earlier.

Area forecast discussion, Apr 15, 6:57 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
657 PM CDT MON APR 15 2013

.MESOSCALE DISCUSSION...

00Z RAOB DATA UP TO 400 MB HAS BEEN ANALYZED. MIXED LAYER
INHIBITION MEASURED AT 88 J/KG. INHIBITION VALUES SHOULD BE EVEN
HIGHER FURTHER SOUTH TOWARD THE ARKANSAS BORDER. WITH THIS IN
MIND...SURFACE CONVERGENCE IN ITSELF WILL NOT BE ENOUGH FORCING TO
TRIGGER CONVECTION ACROSS SOUTHERN MISSOURI.

HOWEVER...AS WE PROGRESS THROUGH LATE THIS EVENING AND TONIGHT...A
LOW LEVEL JET WILL BEGIN TO IMPINGE ON THE FRONT ALOFT. THIS
INTERACTION WILL OFFER SOME ELEVATED UPDRAFTS NORTH OF THE SURFACE
FRONT.

MOST UNSTABLE CAPE VALUES ARE EXPECTED TO BE AROUND 1000 TO 1500
J/KG...WITH DECENT NORMALIZED CAPE WITHIN THE -10 TO -30C LAYER.
THIS SUPPORTS A LIMITED RISK FOR LARGE HAIL WITHIN SOME OF THE
MORE ORGANIZED UPDRAFTS. SEE THE HAZARDOUS WEATHER OUTLOOK FOR
ADJUSTMENTS THAT WERE MADE.

FINALLY...UPPER LEVEL FLOW WILL BE CONDUCIVE TO A NARROW CORRIDOR
OF TRAINING STORMS. THIS COULD POSE A LIMITED RISK FOR LOCALIZED
HEAVY RAIN AND FLOODING IF STORMS LINE UP JUST RIGHT.

CRAMER

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 245 PM CDT MON APR 15 2013

SEE THE MESOSCALE UPDATE AND SPC MESO DISCUSSION FOR THE NEAR
TERM WEATHER UPDATE.

A WAVY FRONT WILL MOVE SOUTH LATE TONIGHT THEN BACK TO ROUGHLY THE
MO HWY 60 OR I-44 CORRIDOR BY AFTERNOON ON TUESDAY. WEAK
SHORTWAVE/RIPPLE IN THE SW FLOW WILL PULL NORTHEAST LATE TONIGHT
WITH THE BEST RAIN CHANCES SHIFTING NORTHEAST WITH IT AFTER 12Z.

FOR TUESDAY... WITH THE SHARP SFC BOUNDARY OVER THE REGION...WE MAY BE
IN A SIMILAR SCENARIO WE ARE IN RIGHT NOW. PROGGED SOUNDINGS SHOW
A RESTRENGTHENING MIXED LAYER/CAP DURING THE DAY WITH THE BEST
CHANCES FOR INITIATION IN THE CONVERGENCE ZONE NEAR THE FRONT WITH
PEAK HEATING LATE IN THE DAY. DIURNALLY DRIVEN INSTABILITY AND
CONTINUED MORE THAN ADEQUATE VERTICAL SHEAR COULD LEAD TO ISOLATED
SEVERE STORMS IF THEY CAN INITIATE. SYNOPTICALLY...A SHORTWAVE
RIDGE MOVES OVER THE REGION LATE IN THE DAY WHICH IS AN OVERALL
BACKGROUND NEGATIVE TO WIDESPREAD STORM COVERAGE.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 245 PM CDT MON APR 15 2013

A SHARP/STRONG SLIGHTLY POSITIVELY TILTED 500MB LONGWAVE TROUGH
WILL SLOWLY SHIFT EAST FORM THE ROCKIES TO THE PLAINS WED-THU.
CONVECTION ALONG A COLD FRONT OVER KANSAS AND DRY LINE OVER
WESTERN OK AND TX SHOULD INTENSIFY DURING THE AFTERNOON AND EARLY
EVENING. THE OVERALL GUIDANCE TREND HAS BEEN TO SLOW THE OVERALL
SYSTEM DOWN WHICH MAKES SENSE. CONVECTION SHOULD BECOME WIDESPREAD
AHEAD OF THE FRONT WED NIGHT INTO THU. THE BEST CHANCES FOR SEVERE
WEATHER WOULD BE OVER THE WESTERN CWFA WED NIGHT WHILE WE STILL
HAVE AT LEAST MODERATE INSTABILITY AND 40-60KT 0-6KM BULK SHEAR
(STRONGEST OVER THE WESTERN CWFA). GUIDANCE WITH FRONTAL PASSAGE
TIMING STILL VARIES...BUT OVERALL IT LOOKS TO MOVE THROUGH THE
REGION THURSDAY WITH CONTINUED SEVERE WEATHER CHANCES STILL
POSSIBLE.

UNSEASONABLY COOL TEMPERATURES WILL MOVE INTO THE REGION BEHIND
THE FRONT WITH FROST/LIGHT FREEZE HEADLINES AGAIN POSSIBLE WITH
TEMPERATURES FALLING TO NEAR FREEZING FOR A COUPLE OF NIGHTS.

DSA

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 633 PM CDT MON APR 15 2013

FRONTAL BOUNDARY HAS DROPPED SOUTH OF INTERSTATE 44 ACROSS
SOUTHWEST MISSOURI SHIFTING WINDS BACK TO THE NNE. WHILE CAP TO
LIMIT CONVECTION THIS EVENING...THE COLUMN WILL SATURATE UNDER
THE LOW LEVEL COLD ADVECTION IN BEHIND THE FRONT LEADING TO
WIDESPREAD IFR STRATUS FROM LATE EVENING THROUGH MUCH OF TUESDAY.
ANY CONVECTION THAT DOES FORM OVERNIGHT WILL FURTHER IMPACT
VISIBILITIES THOUGH OMITTED THIS POTENTIAL DUE TO THE LACK OF
ANTICIPATED COVERAGE.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

MESOSCALE...CRAMER
SHORT TERM...DSA
LONG TERM...DSA
AVIATION...RUNNELS
Hazardous weather outlook, Apr 15, 6:47 PM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
647 PM CDT MON APR 15 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-170000-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
647 PM CDT MON APR 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PORTIONS OF SOUTHEAST
KANSAS AND THE MISSOURI OZARKS TONIGHT. THERE REMAINS A LIMITED
RISK FOR LARGE HAIL WITH SOME OF THE STRONGER STORMS. ALSO...ITS
POSSIBLE THAT SOME OF THESE STORMS COULD TRAIN WITHIN A NARROW
CORRIDOR...CAUSING A LIMITED RISK FOR HEAVY RAIN AND FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL BE A CHANCE FOR THUNDERSTORMS AT TIMES THROUGH
THURSDAY AS THE COLD FRONT REMAINS STALLED ACROSS OUR REGION.
THERE WILL BE A RISK FOR STRONG TO SEVERE STORMS ACROSS THE
OUTLOOK AREA FROM TUESDAY THROUGH EARLY THURSDAY. THE GREATEST
RISK FOR SEVERE WEATHER WILL BE FROM LATE WEDNESDAY INTO
THURSDAY.

THE POTENTIAL FOR HEAVY RAINFALL AND LOCALIZED FLOODING WILL
CONTINUE ACROSS PORTIONS OF THE OUTLOOK AREA TUESDAY. A HIGHER
RISK OF EXCESSIVE RAINFALL AND FLOODING WILL DEVELOP WEDNESDAY
AND THURSDAY.

ANOTHER UNSEASONABLY COLD AIR MASS WILL SPREAD INTO THE REGION
LATE THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CRAMER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 9:51 PM CDTSevere Thunderstorm WarningSGFBenton, Hickory39 min
Apr 15, 11:16 PM CDTSpecial Weather StatementSGFBarton29 min
Apr 16, 12:01 AM CDTSpecial Weather StatementSGFBarton44 min
Apr 16, 12:36 AM CDTSpecial Weather StatementSGFCedar24 min
Apr 16, 12:57 AM CDTSpecial Weather StatementSGFHickory33 min
Apr 16, 1:37 AM CDTAreal Flood AdvisorySGFBenton, Camden, Hickory, Miller, Morgan6 hr
Apr 16, 1:39 AM CDTSpecial Weather StatementSGFCamden36 min
Apr 16, 7:43 AM CDTSpecial Weather StatementSGFDallas32 min
Apr 16, 7:47 AM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Laclede43 min
Apr 16, 2:55 PM CDTFlash Flood WatchSGFBarry, Barton, Benton, Camden, Cedar, Dade and 17 more45 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.